Top
10
Doctor insights on: Is There A Risk To Taking Antibiotics For A Uti While Pregnant

Share
1

1
Is there a risk to taking antibiotics for a UTI while pregnant?

Is there a risk to taking antibiotics for a UTI while pregnant?

Depends: Some antibiotics like penicillins, Ampicillin amoxicillin, Clindamycin + Erythromycin are perfectly safe. Tetracyclines should definitely not be used, they can damage a pregnant woman's liver + can discolor the baby's teeth after birth. Macrodantin + Bactrim (sulfamethoxazole and trimethoprim) are probably safe although recent studies have cast suspicion thb t there many be a tiny risk of birth defects. Always check with OB dr. 1st. ...Read more

See 1 more doctor answer
Dr. Krishna Kumar
4 doctors shared insights

Pregnancy (Definition)

When your due date arrives, you will be more than ready to have your baby! Most women deliver the baby somewhere between 37 and 42 weeks. According to the American College of Obstetricians and Gynecologists, only 5% of babies arrive on the exact due date. Approximately 7% of babies are not delivered by 42 weeks, and when that happens, it is referred to ...Read more


3

3
After taking antibiotics for a UTI how long do you have to wait to have sex?

After taking antibiotics for a UTI how long do you have to wait to have sex?

UTI vs STD: Just clarifying that your asking about sexual activity after treatment for a UTI (and not an std), right? And voiding after intercourse is more important than voiding before activity. (in cases of an std, there should be no "activity" until after both ("all") parties have been treated.). ...Read more

See 1 more doctor answer
6

6
2 diflucan (fluconazole) pills for yeast I took them one day apart I'm still taking antibiotics for a uti idk if I was suppose to take the yeast pills a week apart?

Varies: One current common regimen for Diflucan (fluconazole) when treating a vaginal yeast infection is to take one pill every other day for 3 days - that works about 98% of the time. Two pills one day apart will still work over 80% of the time. Even one pill works about 70% of the time. If you are still taking antibiotics, you may need to repeat the Diflucan (fluconazole) after completing the course of antibiotics. ...Read more

7

7
I am taking antibiotics for a UTI but having major lower back pain is this normal?

I am taking antibiotics for a UTI but having major lower back pain is this normal?

See doctor asap: It is possible your urinary tract infection has made its way up to your kidneys, something we call pyelonephritis. When we diagnose a UTI we prescribe antibiotics most likely to help. Sometimes that doesn't happen and the antibiotics need to be changed. In either case, you should see a doctor as soon as possible, especially if you feel your symptoms have worsened despite being on antibiotics. ...Read more

See 1 more doctor answer
8

8
Taking antibiotics for a UTI and diagnosed with a yeast infection and prescribed two pills for that. Will it even work since on the UTI antibiotics ?

Taking antibiotics for a UTI and diagnosed with a yeast infection and prescribed two pills for that. Will it even work since on the UTI antibiotics ?

When done Antibx: Antibx are a risk factor in and of themselves for a yeast infection, so your question is a good one. Generally, it is recommended to take the anti-yeast infection medication/pills once the anti-bx is done, so that you do not get another yeas infection. If is is unbearable, you can always get over the counter creams to help as well. ...Read more

10

10
Ive been taking antibiotics for a UTI for going on 4 days now but can't seem to get rid of it. Is it okay to take Cystex or Azo for the pain and discomfort while on antibiotics and how long to wait before I go see the doctor if it does it go away?

Ive been taking antibiotics for a UTI for going on 4 days now but can't seem to get rid of it. Is it okay to take Cystex or Azo for the pain and discomfort while on antibiotics and how long to wait before I go see the doctor if it does it go away?

4 days: You can take Azo while you are on antibiotics for a UTI; however, you should follow the directions and not use Azo longer than recommended in the directions. Also If you have been on antibiotics for 4 days and aren't getting better, you may have an infection that isn't sensitive to the antibiotic you are on. You need to see your doctor tomorrow and ask about this. Best wishes! ...Read more

See 1 more doctor answer

Urinary Tract Infection (Definition)

A urinary tract infection, also known as an UTI, may involve the kidney, ureter, bladder, or urethra. A common cause is an intestinal bacteria, E. coli. Common symptoms include a frequent urge to urinate, and pain or burning when urinating. Antibiotics are typically ...Read more


Dr. Martin Raff
1,895 doctors shared insights

Urinary Tract Infections (Definition)

A urinary tract infection (often called UTI) is most commonly caused by bacteria and usually refers to an infection in the bladder. Not all bacteria that grows from the urine represents an infection, so the need for antibiotics is determined by your ...Read more